Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Getting severe cramps in leg, dizzy spells, facial hair and breast milk. Due to any hormonal changes?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
the last few months ive had my back and neck playing up more than usaul and getting severe cramps in my left arm and both legs..... ive been getting dizzy spells more than normal ( only ever got them this bad when i was pergnate, getting very forgetful.... i am getting lots of facial hair ( lots of black ones and blonde one, beard and mow)and it grows very quickly..... i spoke to my gp about this he ran a blood test and told me that cramps in my legs are from my back and the rest is from a phycosis..... ive been seeing a menatl health nurse who has said that there is nothing wrong with me.... so my dr is now sending me to a shrink.. when ever i try and bring any of this up he tells me its the shinks job to deal with it to tell him about it.. 2weeks ago on my right side about 2cm above my ear i got a sharpe pain that went towards my eye then it went and felt like it exploded (went like a clound) this pain was just like lightening....for 3days afterward i had clusters of headaches on and off.... i'm now have breast milk starting again i have not breast fed since febuary 2011....i
s this a phycosis or should i be more concerened..... do you have any ideas as to whats going on with me?

i had a partial hystorectomy in march 2011.....
Posted Thu, 14 Feb 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for trusting us with your health query.

Firstly, I would really like to understand why you had a hysterectomy at the age of 27... its not at all common.
Secondly, I would say that two things are definitely not a psychosis - one is increased facial hair, and secondly is the breast milk secretion.
Both these conditions point towards some kind of hormone oversecretion - either adrenal, or prolactin.
I would advise you to consult an Endocrinologist for these problems, and have a complete hormonal evaluation - thyroid, adrenal, pituitary.. as well as a scan of the pelvis and abdomen, as certain ovarian tumours can cause such a picture.
If you have already undergone some tests, I would love going through them.
The cramps and dizziness can be explained by post hysterectomy symptoms, as hormonal fluctuations cause such symptoms. A diet XXXXXXX in calcium, vitamin D and antioxidants alongwith moderate daily exercise will certainly help, as will yoga/meditation/relaxation and XXXXXXX breathing techniques.
If these dont work you can ask your gynecologist to evaluate you for HRT ( hormone replacement therapy ).
About the cluster headaches, and the peri orbital ( around the eye pain ), I do not think that could be psychogenic too, it requires a neurological work up as both cluster headaches and nerve pain in that area, as well as migraines , could cause this.
To a certain extent, psychosis is a relevant diagnosis, because after hysterectomy, the hormonal profile of a female is altered so much that sometimes psychotic symptoms do manifest, and they do take the form of multiple problems in various systems, which are vague, and not explained by any findings on testing.
You should continue with your psychotherapy, but strongly consult your gynecologist for HRT.
Meanwhile, get the additional work up done as I suggested, and also try the lifestyle modification techniques.
It really helps.
Take care, and always feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Getting severe cramps in leg, dizzy spells, facial hair and breast milk. Due to any hormonal changes? 10 hours later
ive had four kids and ech time i had hemorages and 2 ruptured placentas in last two births and 2 retained placentas in the first two... on 23/12/2010 when my 4th child was born i rushed into theater as i i had lost soo much blood and had hemoraged got 1000 units of blood given to me and was also given 2 iron infusions? (i think that thats the term that was used). the delivery doctor said that looking upon my record each time i delivered it the hemorages and the ruptures i had in the went from bad to worse. in theater they were going to send me to another hospital to getan emergancey hystorectomy done but the doctor had gotten it under control and it was left. he said and that he was felt that if i was to deliver again that i could possibly die. (also the last two had health problems as they had they stopped growing). A gyno agreed with the delivery doctor and the set up a date for the next operating day for it to be done. my gymo retired 6months after i had the hystorectomy. he left my overays in so i'm not on any HRT....
mentally and emotionally i feel the best i have been in years except for now getting fustrated with the above problems

I am trying to attach a copy ofthe blood and urine test that my gp did when i first went to him with these

Answered by Dr. Aarti Abraham 11 hours later
As your ovaries are intact, you might not need HRT, however, please consult your gynecologist regarding this.
Please undergo evaluation for adrenal and prolactin hormonal derangement.
ALso, there is a slight vitamin D deficiency, so do consider taking calcium and vitamin D supplements.
Get plenty of exercise, fresh air, exposure to sunshine and a healthy diet.
ALso, do not neglect the cluster headaches.
The rest of your tests that you have mailed, are essentially normal.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor